Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

FINALLY admitted just how bad i have been. i'm on citalopram and sleeping tabs... any advice??

(21 Posts)
YouNeverKnowIMightFlounce Mon 13-Oct-08 09:09:59

so my depression has it a all time low and has got to the point that its impossible to hide and will ruin my marriage unless i seeked help.

i went to docs fri eve for the first time in the 3yrs that i have felt wrong. doc was fantastic

i have citalopram and sleeping tabs i suppose i just want some positive advice??

i used to be a regular poster on mn but its been a while...

WigWamBam Mon 13-Oct-08 09:16:52

You've done something incredibly positive yourself, actually, in admitting to yourself that you need help and in going out to get some. That can actually be the hardest part.

Try the tablets. They may be just what you needed - but if they're not, there are plenty of other brands out there which will suit you better. You need to give them time, though; ads can take six weeks or so to start to have their full effect. You may also need to increase the dose before you start to feel better - the GP will probably want to see you regularly so that s/he can monitor that.

YouNeverKnowIMightFlounce Mon 13-Oct-08 09:19:32

i go back to my doctor in two weeks as he is in hong kong lol.

i just feel absolutely shattered

YouNeverKnowIMightFlounce Mon 13-Oct-08 09:28:10

i slept for 3 hours yesterday and i feel sicky... is that normal side effect? i have googled but so many effects i gave up ;looking

IdrisTheDragon Mon 13-Oct-08 09:30:08

For me, feeling sick is a side effect of starting antidepressants. I take citalopram and felt very groggy at first. It does get better.

OrmIrian Mon 13-Oct-08 09:32:23

I'm on citalopram. It makes me very sleepy but I think that might be because I am actually relaxed for the first time in ages. I do get slight nausea first thing in the morning (and no I am not pregnant) but it passes when I eat something.

YouNeverKnowIMightFlounce Mon 13-Oct-08 16:12:07

yes thats how i feel.
i have work now got 5 lates in a row which im not looking forward to.

also have a welfare at work tonight for absence with sickness i suppose i will just be honest with them how embarrasing :-(

baffledmum Mon 13-Oct-08 16:14:20

hello

You are describing the side effects as they are listed in the leaflet, so don't worry. It should all settle down after around 4 weeks. Hope that this is the start of a better time for you!

Flier Mon 13-Oct-08 16:14:37

It may be embarassing, but think of it from your works point of view - you have taken positive steps for yourself. good luck.

YouNeverKnowIMightFlounce Mon 13-Oct-08 16:18:03

i work in a mainly man environment just hoping that i have some girls about tonight.
this weekend has really drained me. think all the talking with dh and arguing before that has taken its toll.

im optomistic but seems like nothings changed (except for side effects) lol

OrmIrian Mon 13-Oct-08 16:24:09

If it's any comfort, I am starting to feel much much better - emotionally I mean. I was a mess, a pathetic blubbing mess, after 2.5 weeks I am so much stronger and calmer. Just very very sleepy!

YouNeverKnowIMightFlounce Mon 13-Oct-08 16:27:13

do ytou feel happier? sorry if silly question.... i want to feel happy ike i used to?!

OrmIrian Mon 13-Oct-08 16:30:06

Yes. I do. I was in such a state that I didn't really think about whether I was happy or not. But I am better able to cope with everything, so I am confident I will get there.

YouNeverKnowIMightFlounce Mon 13-Oct-08 16:31:30

thats good to know.
there seems lots of positive storys about all this!

YouNeverKnowIMightFlounce Mon 13-Oct-08 23:04:51

i feel like ive taken a million steps back...

ive come back from work and found loads of porn that dh has looked at and i want to die

i hate him i hate him

i know men l;ook at porn but its broken me

anonandlikeit Mon 13-Oct-08 23:06:07

I started on Citalopram about 4 months ago, I can honestly say I feel like my old self again.

The side effects took a couple of weeks to settle down, mainly extreme tiredness & constant yawning for me.
But as well as just taking the pills do take care of yourself.
Go back to the docs, get a sick note for a couple of weeks & REST.
By the time i admitted that i needed to take the tablets & ask the doc for help I was mentally & physically exhausted, I actually ended up having 12 weeks off work.

I hope you are feeling better soon.

YouNeverKnowIMightFlounce Mon 13-Oct-08 23:08:05

thankyou.

the only man i thought understood has betrayed me so hurtfully and i hurt so bad

i just want to give up on everything

OrmIrian Tue 14-Oct-08 12:00:00

Oh so sorry sad

That is awful. Don't give up. Have you spoken to him?

OrmIrian Wed 15-Oct-08 13:08:28

How are you youneverknow?

sunnygirl1412 Wed 15-Oct-08 13:30:11

I've been on citalopram for several months now, and my gp is increasing my doseage as I am still feeling low.

I can really empathise with how you are feeling, YouNeverKnow.. - I will be checking in on this thread during the afternoon if I can help at all.

I have problems with my dh over my depression too, and have felt exactly the same way about the effect on my marriage/whether I could carry on etc. I think that men feel powerless when faced with depression - my dh is good with problems that he can solve - he's an engineer so he likes definitive solutions with clear steps, and depression is definitely NOT like that.

Are there any friends in your neighbourhood who you can confide in? My biggest help was my group of friends - barely a day went by without at least one, if not more, dropping in for coffee and chat, which kept me sane.

Sadly my dh now has a new job at the other end of the country so we have moved from the South East to Scotland and now I am Norma No-mates, which is making things tougher - hence the increased doseages, I think.

Does your local health authority offer any counselling/therapy? Some do, and you should take advantage of any help that's there.

Take care honey
Big hugs.

YouNeverKnowIMightFlounce Mon 20-Oct-08 09:12:52

hi sorry i have not been back on i dont often check on here.
im in my second week of ad's now and actually starting to feel better!

waiting to hear from phsyce but it appears my body is slowly adjusting to the meds.

im still very tired and at the moment easily forgetful which i embarrasing but am on the road to recovery smile

im starting to see end of all this in sight

dh and i spoke and i have tried to explain more of what i feel and he's trying to understand better it seems to be working

so so far so good

its just such a relief that i went and saw the doctor

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now